Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Charleston, SC

May 4, 2007Bulloch County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 4, 2007, 6:19 PM EDT for Bulloch County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2007, 6:19 PM EDT (22:19 UTC)
Expired
May 4, 2007, 6:40 PM EDT
In force
21 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Bulloch County, GA

The radar

The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 042219
SVRCHS
GAC031-042300-
/O.NEW.KCHS.SV.W.0039.070504T2219Z-070504T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 700 PM EDT

* AT 617 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM   
  WAS LOCATED OR ABOUT OVER STATESBORO. THIS STORM WAS NEARLY        
  STATIONARY.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  STATESBORO...
  HOPEULIKIT...

VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU
ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3243 8182 3243 8174 3256 8170 3256 8187

$$
1 follow-up statement
000 
WWUS52 KCHS 042240
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT FRI MAY 4 2007

GAC031-042250-
/O.CAN.KCHS.SV.W.0039.000000T0000Z-070504T2300Z/
BULLOCH GA-
640 PM EDT FRI MAY 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH COUNTY HAS BEEN
CANCELLED...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS 
THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3243 8182 3243 8174 3256 8170 3256 8187

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:50 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 4, 3:50 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT FRI MAY 4 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
DIFFERENTIAL HEATING BOUNDARY DEVELOPED THIS AFTERNOON BETWEEN THE
CLOUD COVERED LOCATIONS TO THE NORTH IMPACTED BY THE SURFACE WEDGE
INLAND...AND AREAS TO THE SOUTH THAT WERE ABLE TO SCATTER OUT. FIRST
STORMS OF THE AFTERNOON HAVE THUS DEVELOPED AROUND EFFINGHAM COUNTY
AT THE INTERSECTION OF THIS DIFFERENTIAL HEATING BOUNDARY AND THE
SEABREEZE FRONT. WIDESPREAD CUMULUS IN THE SOUTHEAST GEORGIA
COUNTIES ARE EVIDENCE OF THE INSTABILITY PRESENT THAT MAY ASSIST IN
SPINNING UP A FEW MORE ISOLATED THUNDERSTORMS THROUGH THE AFTERNOON.

SURFACE HIGH TO THE NORTHEAST WILL MAINTAIN A WEDGE EAST OF THE
APPALACHIANS TONIGHT...WITH A WEAK FRONT DEPICTING THE SOUTHERN
EXTENT OF THE WEDGE LINGERING ACROSS THE FORECAST AREA. EXPECT
SHOWER CHANCES TO DIMINISH OVERNIGHT AS THE DAYTIME INSTABILITY AND
SEABREEZE FORCING ARE NO LONGER INFLUENTIAL.

THE SURFACE FRONTAL BOUNDARY RETREATS NORTHWARD EARLY SATURDAY...AS
THE INLAND WEDGE ERODES AHEAD OF A DEVELOPING WAVE OF LOW PRESSURE
TO THE WEST. AT THE SAME TIME...AN UPPER SHORTWAVE OVER THE OHIO
VALLEY WILL MERGE WITH THE SOUTHERN EDGE OF A DEEP TROUGH ALOFT OVER
THE NORTHEASTERN STATES. THE UPPER TROUGH THEN PUSHES SOUTHWARD AND
PROVIDES ENOUGH UPPER LEVEL ENERGY TO ALLOW THE SURFACE WAVE TO
INTENSIFY AS IT DROPS THROUGH THE CAROLINAS THROUGH SATURDAY NIGHT.

HAVE ADVERTISED BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS
SATURDAY AFTERNOON IN COMPARISON TO THIS AFTERNOON...DUE TO MORE
CONDUCIVE UPPER DYNAMICS. BEST UPPER FORCING WILL INITIALLY BE TO
THE NORTH. HAVE THUS MENTIONED CHANCE THUNDERSTORMS MAINLY NORTH OF
SAVANNAH RIVER FOR THE AFTERNOON...WITH A SLIGHT CHANCE SOUTHERN
COUNTIES. LIMITING FACTORS FOR ANY STRONG CONVECTION WITH BE THE
PERSISTENT CLOUD COVER SUPPRESSING DAYTIME HEATING AND UNIMPRESSIVE
WIND FIELDS ALOFT.

GFS INDICATES THE CENTER OF THE SURFACE LOW MOVING OFFSHORE
APPROXIMATELY AT THE NC/SC BORDER EARLY SUNDAY MORNING...WITH NAM
BRINGING THE LOW OFFSHORE FURTHER TO THE NORTH. WILL SPREAD THE
CHANCE POPS OVER THE ENTIRE CWA BY SATURDAY EVENING BEGINS TO CROSS
THROUGH THE FORECAST AREA.

HIGH TEMPERATURES SATURDAY WILL RANGE FROM THE UPPER 70S NORTH TO
THE LOWER 80S IN THE SOUTHERN COUNTIES. OVERNIGHT CLOUDS BOTH
TONIGHT AND SATURDAY NIGHT WILL MAINTAIN LOW TEMPERATURES IN THE 60S.
&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...THE UPR-LVL PATTERN WL REMAIN
HIGHLY AMPLIFIED ACROSS THE U.S. THROUGH MUCH OF THE XTNDD PERIOD. A
STRONG SHORTWAVE ROTATING CYCLONICALLY AROUND THE LARGE UPR LOW OVR
THE CANADIAN MARITIMES WL HELP DRIVE A LARGE CANADIAN ANTICYCLONE S
THROUGH THE CAROLINAS AND GA THIS WEEKEND. THE FNT IS XPCTD TO PUSH
INTO THE SC ZONES BY LTE SUN MRNG AND CLR OUR GA ZONES ALONG THE
ALTAMAHA RIVER DURING THE AFTN. GIVEN THE TIMING OF THE FNT...A
LARGE TEMP DIFFERENTIAL WL LIKELY BE FOUND ACROSS THE CWFA WITH
READINGS TOPPING OUT IN THE LWR-MID 70S ACROSS THE CHARLESTON
TRI-COUNTY AREA WARMING TO THE LWR-MID 80S ALONG THE ALTAMAHA RIVER.
THERE WL LIKELY BE ENOUGH LIFT AND LOW-LVL MOISTURE ALONG THE BNDRY
TO SUPPORT SCATTERED SHOWERS WITH A FEW TSTMS ACROSS SE GA WHERE THE
THERMODYNAMIC ENVIRONMENT WL BE MORE FAVORABLE FOR CONVECTION. PCPN
WL QUICKLY END FROM N-S SUN AFTN AS MUCH DRIER AND COOLER AIR
ADVECTS SOUTHWARD AS CYCLOGENESIS TAKES PLACE WELL OF THE SC COAST.

DRY CONDITIONS WL DOMINATE FOR THE REMAINDER OF THE FCST PERIOD WITH
HIGH PRES DOMINATING BOTH AT THE SFC AND ALOFT. TEMPS WL START THE
WEEK OUT WELL BELOW NORMAL THEN SLOWLY WARM BACK ABOVE NORMAL BY
WEEK/S END. LOWS MON MRNG COULD COME VERY CLOSE TO RECORD
TERRITORY...ESP AT SAV AND CHL.
&&

.MARINE...
WINDS OVER THE MARINE ZONES WILL REMAIN EAST TO NORTHEAST
TONIGHT...AS SURFACE HIGH PRESSURE CONTINUES TO RIDGE INLAND. THE
WEAK BOUNDARY OVER THE COASTAL WATERS REPRESENTING THE SOUTHERN
EXTENT OF THE INLAND WEDGE WILL RETREAT NORTHWARD ON
SATURDAY...ALLOWING WINDS TO VEER TO A MORE SOUTHEAST DIRECTION BY
THE AFTERNOON AND SOUTHERLY BY THE EVENING.

A STRONG CDFNT WL PUSH S ACROSS THE WTRS ON SUN AS STRONG HIGH PRES
BUILDS IN FROM THE N. STRONG CAA COUPLED WITH SST/S IN THE LWR-MID
70S WL SUPPORT DEEP MIXING PROFILES WITH WNDS AND SEAS LIKELY
PUSHING WELL INTO THE SCA RANGE BY MID AFTN ACROSS THE SC WTRS AND
LTE AFTN ACROSS THE GA WTRS. THERE IS EVEN A DISTINCT POSSIBILITY
THAT GALES MAY OCCUR OVR THE GA OFFSHORE WTRS AS THE PRES GRADIENT
BEGINS TO TIGHTEN WITH LOW PRES DVLPG OFF THE SC COAST. FCST
SOUNDINGS SUPPORT AT LEAST FREQUENT GUSTS IN EXCESS OF 34 KT SO
CONFIDENCE FOR GALE FORCE WNDS IS INCRG. PER COORD WITH OPC AND JAX
WL CAP WNDS AT 25-30 KT FOR NOW HWVR WL UPDATE THE HAZARDOUS WEATHER
OUTLOOK TO INCLUDE A POSSIBILITY FOR GALE CONDITIONS FOR AMZ374. THE
DVLPG NE FETCH WL SUPPORT RAPIDLY BUILDING SEAS SUN-MON. XPCT
COMBINED SEAS /THE COMBINATION OF WIND WAVE AND SWELL/ TO TOP OUT IN
THE 5-8 FT RANGE WITHIN 20 NM AND 10-13 FT ACROSS THE GA OFFSHORE
WTRS. ITS DOES APPEAR AS THOUGH AN EXTENDED SCA EVENT WL LIKELY
UNFOLD THROUGH ERLY NXT.
&&

.AVIATION /18Z-18Z/...
LOWER CLOUDS HAVE SCATTERED THIS AFTERNOON WITH HIGH CLOUDS
REMAINING OVER THE FORECAST AREA. A GENERALLY EAST ONSHORE FLOW
WILL CONTINUE AT BOTH TERMINALS THROUGH THE TAF PERIOD...WITH WINDS
DIMINISHING OVERNIGHT. SOMEWHAT UNCERTAIN ON THE EXTENT OF CIGS THIS
EVENING AND HAVE MAINTAINED SCATTERED TO BROKEN VFR CIGS THROUGH THE
EVENING. CONFIDENCE IS HIGHER THAT MVFR AND IFR CIG/VSBYS MAY
DEVELOP AFTER MIDNIGHT. MAV AND MET GUIDANCE AGREE ON LOWERED CIGS
AS SURFACE MOISTURE BECOMES TRAPPED UNDER THE INVERSION...WITH ONLY
MET INDICATING REDUCED VSBYS.

CONDITIONS EXPECTED TO IMPROVE SHORTLY AFTER SUNRISE AT BOTH KCHS
AND KSAV AS CIGS LIFT TO VFR.
&&

.LAKE WINDS...STRONG CAA AND WARM LAKE WATERS WL LIKELY SUPPORT LAKE
WIND ADVISORY CRITERIA ON LAKE MOULTRIE BY LATE SUN AFTN OR SUN
EVNG. WL INCLUDE A MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT A
LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED.
&&

.HIGH SURF/RIP CURRENTS...THERE WL BE AN ENHANCED RISK FOR RIP
CURRENTS SUN AND MON ALONG THE BEACHES OF SRN SC AND SE GA. IN
ADDITION...BUILDING SEAS MAY SUPPORT HIGH SURF ADVISORY CONDITIONS
ACROSS PORTIONS OF THE COAST...ESP FROM EDISTO BEACH S TO THE
ALTAMAHA SOUND. WL ADDRESS BOTH HAZARDS IN THE HAZARDOUS WEATHER
OUTLOOK.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

79/SBT
Hazardous weather outlook, May 4, 4:34 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT FRI MAY 4 2007

GAZ087-088-099>101-114>116-118-137-138-140-051030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
434 PM EDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.
.STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS WILL POSSIBLE
THIS EVENING...MAINLY ALONG AND AHEAD OF THE SEA BREEZE. A FEW OF
THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.SMOKE...AREAS OF SMOKE AND HAZE WILL CONTINUE ACROSS THE AREA
TONIGHT. VISIBILITIES OF 3 TO 5 MILES WILL OCCUR WITH LOCALIZED
VISIBILITIES AS LOW AS 2 MILES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP SATURDAY AFTERNOON. A FEW OF THE STORMS MAY
BECOME STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ040-042>045-047-051030-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
434 PM EDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP SATURDAY AFTERNOON. A FEW OF THE STORMS MAY
BECOME STRONG OR SEVERE.

.LAKE WINDS...WINDS WILL INCREASE TO 20 TO 25 KNOTS ON LAKE
MOULTRIE SUNDAY AND SUNDAY NIGHT. A LAKE WIND ADVISORY MAY
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-051030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
434 PM EDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP SATURDAY AFTERNOON. A FEW OF THE STORMS MAY
BECOME STRONG OR SEVERE.

.HIGH SURF/RIP CURRENTS...THERE WILL BE AN ENHANCED RISK FOR RIP
CURRENTS SUNDAY AND MONDAY AS STRONG NORTHEAST WINDS AND
INCREASING SWELLS AFFECT THE BEACHES OF SOUTH COASTAL SOUTH
CAROLINA AND NORTH COASTAL GEORGIA. IN ADDITION...MINOR BEACH
EROSION AND HIGH SURF MAY DEVELOP. A HIGH SURF ADVISORY MAY
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-051030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
434 PM EDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.MARINE...WINDS WILL INCREASE SUNDAY AND SUNDAY NIGHT ACROSS THE
COASTAL WATERS SUNDAY NIGHT. THERE IS A POSSIBILITY THAT GALE FORCE
WINDS MAY OCCUR...PARTICULARLY FOR THE WATERS FROM THE SAVANNAH
RIVER ENTRANCE TO THE ALTAMAHA SOUND OUT 20 TO 60 NM. GALE
WARNINGS MAY EVENTUALLY BE NEEDED FOR PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 4, 4:30 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT FRI MAY 4 2007

GAZ100-042115-
BULLOCH-
430 PM EDT FRI MAY 4 2007

...STRONG THUNDERSTORMS WILL IMPACT EASTERN BULLOCH COUNTY THROUGH 515 PM
EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH.
THIS STORM WAS LOCATED NEAR STILSON...OR ABOUT 9 MILES WEST OF
SPRINGFIELD. THIS STORM WAS DRIFTING SLOWLY TO THE WEST. OTHER
THUNDERSTORMS...SOME STRONG MAY DEVELOP ACROSS EASTERN PORTIONS OF
BULLOCH COUNTY THROUGH 515 PM.

AREAS IN AND AROUND BROOKLET...LEEFIELD AND STILSON WILL BE IMPACTED
THROUGH 530 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, May 4, 5:10 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT FRI MAY 4 2007

GAZ088-SCZ042-042200-
HAMPTON-SCREVEN-
510 PM EDT FRI MAY 4 2007

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND HAMPTON COUNTY
THROUGH 600 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GARNETT TO ROCKY FORD...OR ALONG A LINE EXTENDING FROM
17 MILES NORTHWEST OF RIDGELAND TO 13 MILES SOUTHEAST OF MILLEN...
MOVING NORTH AT 5 MPH.

AREAS IN AND AROUND FURMAN...GARNETT...SCOTIA...SHIRLEY...
ALTMAN...CAPTOLO...HUNTERS...ROCKY FORD AND WOODCLIFF WILL BE
IMPACTED THROUGH 600 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Special weather statement, May 4, 5:13 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT FRI MAY 4 2007

GAZ100-042200-
BULLOCH-
513 PM EDT FRI MAY 4 2007

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 600 PM
EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STATESBORO TO HUBERT. THESE STORMS WERE MOVING
SOUTHWEST AT 5 MPH.

AREAS IN AND AROUND BROOKLET...GEORGIA SOUTHERN...LEEFIELD...
STATESBORO AND STILSON WILL BE IMPACTED THROUGH 600 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Local storm report, May 4, 5:30 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             PORTAL                  32.54N 81.93W
05/04/2007  E0.88 INCH       BULLOCH            GA   LAW ENFORCEMENT

            NICKEL SIZE HAIL WAS REPORTED AT BANK CREEK CHURCH ROAD.

&&

79
Local storm report, May 4, 5:35 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             5 NE PORTAL             32.59N 81.87W
05/04/2007  E0.88 INCH       BULLOCH            GA   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL ON HIGHWAY 25 ROCKY FORD ROAD
            NEAR HOPEULIKIT

&&

79
Local storm report, May 4, 6:00 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             MILLEN                  32.80N 81.95W
05/04/2007  E0.88 INCH       JENKINS            GA   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED IN THE CITY OF MILLEN.

0555 PM     TSTM WND GST     MILLEN                  32.80N 81.95W
05/04/2007  E40.00 MPH       JENKINS            GA   LAW ENFORCEMENT

            35 TO 40 MPH WIND GUSTS REPORTED BY 911 CENTER IN THE
            CITY OF MILLEN.

0555 PM     TSTM WND DMG     MILLEN                  32.80N 81.95W
05/04/2007                   JENKINS            GA   LAW ENFORCEMENT

            LIMBS FROM 2 TO 3 INCHES IN DIAMETER DOWN IN MILLEN.

&&

79

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:37 PM EDTSevere Thunderstorm WarningCHSEffingham23 min
May 4, 4:17 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven43 min
May 4, 5:24 PM EDTSevere Thunderstorm WarningCHSBulloch36 min
May 4, 5:37 PM EDTSevere Thunderstorm WarningCHSJenkins38 min
May 4, 6:15 PM EDTSevere Thunderstorm WarningCHSJenkins15 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.